Jump to content

3.5 years later, 12-day headache and nausea, MRI clear


Recommended Posts

Hello everyone. I posted for the first time about a week or so ago. I had my NASAH 3.5 years ago (no known cause) and have been doing fine except for short, stabbing headaches now and again, sometimes often (daily), sometimes a few times a week. They always scare the heck out of me even though they only last a few seconds, and they leave me pretty shaken (PTSD I suppose), but I continue on with my day and forget about it eventually. About 12 days ago I got a headache that is very persistent, along with a tight feeling in my head and nausea. The nausea isn't enough to keep me down but it most definitely slows me down. The headache is very steady, sometimes enough to wake me up at 3am in a panic.

I had an MRI two days ago, my first since the original bleed. They found nothing. No hydrocephalus either. Though I'm not sure an MRI is the best test for hydrocephalus. I'm glad I got the MRI, it went a long way towards reducing my anxiety, I could have sworn I was having another bleed. But, the headache and nausea are still there. If I take 4 ibuprofen every 8 hours it keeps the pain at bay, but I don't want to keep taking so much. And the head tightness, pressure, and nausea are still there.

Has anyone else had these symptoms, and for this long? Any idea why? I'm trying to think of some cause, a change in my activity level or something. I mentioned in a previous post that I'm very active, 70-mile road bike rides on a regular basis, etc., and I did a two-day 135-mile ride with 16,000' of climbing a few weeks ago. I felt fine during the ride. But I started having the symptoms a few days later. I of course thought maybe I pushed it too hard and started another slow bleed. Some people have posted that after pushing it too far they pay for it. If that's the case with me then this is the first time in 3.5 years that it's happened, which is why it scared me so much. My doctor 3.5 years ago said I could return to my normal activity level once I felt up to it. Maybe that was a mistake.

Of course the headache and nausea could be from something else altogether. Sinus infection? (no congestion, though) Meningitis? (no stiff neck or fever). A two-week headache is pretty tough to take for people like us, it's hard not to think the worst. :)

Thanks for reading this.

Steve

Link to comment
Share on other sites

Hi Steve, obviously different circumstances as my SAH was only 7 weeks ago so have a lot of recovering to do but recently I started with a lot of pressure and tightness in my head, headaches have been worse, terrible nausea and dizziness. I was sent to a&e on Friday and was given a CT scan which was fine. I returned home alone with my two children a week ago so maybe I'm doing too much, trying to return to normal I guess. My point is if just normal day to day stuff is making me so ill I should imagine all the physical stuff you have done has a part to play in it. I hope you start to feel better again soon. It's so distressing and scary when the symptoms don't ease. Lisa xx

Link to comment
Share on other sites

hi steve

it seems as if you are overdoing things one question i would like to ask you reffer to going to 16'000 ft is that in height if so you are going into rarifed air therefore you will suffer over ten thousand feet you would normally use oxygen i know over that you could suffer from alitude sickness not a good move and if you have been exerting yourself hence the problems you have i think you have overdone things have you cycled that distance before? over the same alitude without any side effects i know it takes over two weeks for the effects to disapate just take things easy and pace yourself take care

Link to comment
Share on other sites

Hi Steve. I have been cautioned against the use of NSAIDs such as ibuprofen. It has a bleed risk factor. In a case like mine where the source of the bleed was never found, I wouldn't take the chance. What about Tylenol?

Sue

Link to comment
Share on other sites

Steve, Welcome. I would continue to tlak to your Dr. MRI with or with out contrast is only one test. I know for a fact I had several MrI's, Ct scans, angio's etc. You should not just blow this off if it continues. I am sure it is nothing but better to be safe. It may be a nothing more than your body telling you to take it easier. I know that seems REALLY UNFAIR since you were ok up until recently. All of us will agree that if we over do it we get a headache.

I just saw my GP last week and he advised me to stop before I get the headache but that is not always easy to do. Also when pain wakes up at night that is something your doctor would want to know - any kind of pain is gauge on if you can sleep through it. I often wake up after a nap or in the morning with a headache but it wears off once I start moving around. Have you done more reading, computer work etc? eyes checks? etc...

I had recently gone to the airport and between the parking garage, people mover, elevators, escalators & not being on a main floor and the lighting there I was unsteady for 36 hours. It was so weird and I do not know why but my balance was off and it was freaking me out and I had not even gotten on the plane yet. My balance is a new issue I did not have before and although I think at times it is because I am healed and doing more I suffer with it or is it something new happening in my head?

Good luck, mary

Edited by MaryB
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...